Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Vladimir Voevodsky, Andrei Suslin and Eric M. Friedlander
Title: Cycles, transfers, and motivic homology theories
Additional book information: Annals of Mathematics Studies, No. 143, Princeton Univ. Press, Princeton, NJ, 2000, 254 pp., ISBN 0-691-04815-0, $24.95, paperback

References [Enhancements On Off] (What's this?)

  • [Be1] A. A. Beĭlinson, Higher regulators and values of 𝐿-functions, Current problems in mathematics, Vol. 24, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1984, pp. 181–238 (Russian). MR 760999
  • [Be2] A. A. Beĭlinson, Notes on absolute Hodge cohomology, Applications of algebraic 𝐾-theory to algebraic geometry and number theory, Part I, II (Boulder, Colo., 1983) Contemp. Math., vol. 55, Amer. Math. Soc., Providence, RI, 1986, pp. 35–68. MR 862628,
  • [Be3] A. Beilinson, Letter to Soulé, 1/11/1982.
  • [Be4] A. A. Beĭlinson, Height pairing between algebraic cycles, 𝐾-theory, arithmetic and geometry (Moscow, 1984–1986) Lecture Notes in Math., vol. 1289, Springer, Berlin, 1987, pp. 1–25. MR 923131,
  • [Bl] Spencer Bloch, Algebraic cycles and higher 𝐾-theory, Adv. in Math. 61 (1986), no. 3, 267–304. MR 852815,
  • [D] Pierre Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57 (French). MR 0498551
    Pierre Deligne, Théorie de Hodge. III, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5–77 (French). MR 0498552
    Pierre Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57 (French). MR 0498551
    Pierre Deligne, Théorie de Hodge. III, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5–77 (French). MR 0498552
  • [Dz] M. Demazure, Motifs de varietés algébriques, Sem. Bourbaki, vol. 365, 1969.
  • [FL] Eric M. Friedlander and H. Blaine Lawson, Moving algebraic cycles of bounded degree, Invent. Math. 132 (1998), no. 1, 91–119. MR 1618633,
  • [Fr] Peter Freyd, Abelian categories. An introduction to the theory of functors, Harper’s Series in Modern Mathematics, Harper & Row, Publishers, New York, 1964. MR 0166240
  • [G57] Théorie des intersections et théorème de Riemann-Roch, Lecture Notes in Mathematics, Vol. 225, Springer-Verlag, Berlin-New York, 1971 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1966–1967 (SGA 6); Dirigé par P. Berthelot, A. Grothendieck et L. Illusie. Avec la collaboration de D. Ferrand, J. P. Jouanolou, O. Jussila, S. Kleiman, M. Raynaud et J. P. Serre. MR 0354655
  • [G64] A. Grothendieck, Letter to Serre, dated August 16, 1964, extracted in Annexe 1 of [S].
  • [G69] A. Grothendieck, Standard conjectures on algebraic cycles, Algebraic Geometry (Internat. Colloq., Tata Inst. Fund. Res., Bombay, 1968), Oxford Univ. Press, London, 1969, pp. 193–199. MR 0268189
  • [G73] A. Grothendieck, Letter to Ilusie, dated May 3, 1973, Appendix to [J1].
  • [H] Masaki Hanamura, Mixed motives and algebraic cycles. I, Math. Res. Lett. 2 (1995), no. 6, 811–821. MR 1362972,
  • [J1] Uwe Jannsen, Motivic sheaves and filtrations on Chow groups, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 245–302. MR 1265533
  • [J2] Uwe Jannsen, Motives, numerical equivalence, and semi-simplicity, Invent. Math. 107 (1992), no. 3, 447–452. MR 1150598,
  • [Le] Marc Levine, Mixed motives, Mathematical Surveys and Monographs, vol. 57, American Mathematical Society, Providence, RI, 1998. MR 1623774
  • [Li] S. Lichtenbaum, Values of zeta-functions at non-negative integers, Lecture Notes in Math., vol. 1068, Springer-Verlag, 1984, pp. 127-138. CMP 16:17
  • [K] Steven L. Kleiman, Motives, Algebraic geometry, Oslo 1970 (Proc. Fifth Nordic Summer-School in Math., Oslo, 1970) Wolters-Noordhoff, Groningen, 1972, pp. 53–82. MR 0382267
  • [M] Uwe Jannsen, Steven Kleiman, and Jean-Pierre Serre (eds.), Motives, Proceedings of Symposia in Pure Mathematics, vol. 55, American Mathematical Society, Providence, RI, 1994. MR 1265549
  • [Ma] Ju. I. Manin, Correspondences, motifs and monoidal transformations, Mat. Sb. (N.S.) 77 (119) (1968), 475–507 (Russian). MR 0258836
  • [Q] Daniel Quillen, Higher algebraic 𝐾-theory. I, Algebraic 𝐾-theory, I: Higher 𝐾-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 85–147. Lecture Notes in Math., Vol. 341. MR 0338129
  • [S] Jean-Pierre Serre, Motifs, Astérisque 198-200 (1991), 11, 333–349 (1992) (French, with English summary). Journées Arithmétiques, 1989 (Luminy, 1989). MR 1144336
  • [Sh] Richard Shiff, Sensation, movement, Cezanne, Classic Cezanne (Terence Maloon, ed.), Sydney, 1998, pp. 13-27.
  • [SV] Andrei Suslin and Vladimir Voevodsky, Bloch-Kato conjecture and motivic cohomology with finite coefficients, The arithmetic and geometry of algebraic cycles (Banff, AB, 1998) NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, pp. 117–189. MR 1744945
  • [V] V. Voevodsky, The Milnor Conjecture, preprint (1996), 0170.

Review Information:

Reviewer: Charles A. Weibel
Affiliation: Rutgers University
Journal: Bull. Amer. Math. Soc. 39 (2002), 137-143
Published electronically: October 12, 2001
Additional Notes: Weibel was partially supported by NSF grant DMS98-01560
Review copyright: © Copyright 2001 American Mathematical Society